Alert archive / Colorado / High Wind Warnings in 2008
High Wind Warning 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Jan 4, 2008, 8:14 PM MST for 7 counties in Colorado. It took effect at Jan 5, 2008, 12:00 AM MST. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 4, 2008, 8:14 PM MST (03:14 UTC)
- In effect from
- Jan 5, 2008, 12:00 AM MST
- Expired
- Jan 5, 2008, 11:11 AM MST
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 4:33 AM MST | NON-TSTM WND GST 90 | 11 Sw Boulder, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2766 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 050314 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 814 PM MST FRI JAN 4 2008 COZ035-036-051115- /O.NEW.KBOU.HW.W.0001.080105T0700Z-080105T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 814 PM MST FRI JAN 4 2008 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST SATURDAY. STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS THE FRONT RANGE FOOTHILLS LATE TONIGHT IN ADVANCE OF A POWERFUL PACIFIC STORM SYSTEM. WIND SPEEDS OF 20 TO 35 MPH WILL BECOME COMMON...WITH GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO GRADUALLY DECREASE FRIDAY AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ BARJENBRUCH
3 follow-up statements
000 WWUS75 KBOU 050319 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 819 PM MST FRI JAN 4 2008 COZ035-036-051130- /O.CON.KBOU.HW.W.0001.080105T0700Z-080105T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 819 PM MST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST SATURDAY. STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS THE FRONT RANGE FOOTHILLS LATE TONIGHT IN ADVANCE OF A POWERFUL PACIFIC STORM SYSTEM. WIND SPEEDS OF 20 TO 35 MPH WILL BECOME COMMON...WITH GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO GRADUALLY DECREASE SATURDAY AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ BARJENBRUCH
000 WWUS75 KBOU 051017 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 317 AM MST SAT JAN 5 2008 COZ035-036-051900- /O.CON.KBOU.HW.W.0001.000000T0000Z-080105T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 317 AM MST SAT JAN 5 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. STRONG WINDS DEVELOPED ACROSS THE FRONT RANGE FOOTHILLS DURING THE EARLY MORNING HOURS. THE WINDS ARE EXPECTED TO INCREASE A BIT MORE BEFORE PEAKING LATER THIS MORNING. WIND SPEEDS OF 20 TO 40 MPH WILL BE COMMON...WITH GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO GRADUALLY DECREASE SATURDAY AFTERNOON. WIND GUSTS REPORTED DURING THE EARLY MORNING HOURS INCLUDE 62 MPH AT FLOYD HILL ON INTERSTATE 70 IN CLEAR CREEK COUNTY AND 58 MPH AT ESTES PARK. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION OR CONSIDER DELAYING TRAVEL. DRIVERS SHOULD ALSO WATCH OUT FOR AREAS OF BLOWING AND DRIFTING SNOW. $$ GIMMESTAD
000 WWUS75 KBOU 051811 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1111 AM MST SAT JAN 5 2008 COZ035-036-051915- /O.CAN.KBOU.HW.W.0001.000000T0000Z-080105T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1111 AM MST SAT JAN 5 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELED THE HIGH WIND WARNING. SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THE AFTERNOON. THESE WINDS SPEEDS ARE BELOW HIGH WIND CRITERIA...THEREFORE THE WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 4, 2:05 PM MST, 6 hours 9 minutes earlier.
Area forecast discussion, Jan 4, 2:05 PM MST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 205 PM MST FRI JAN 4 2008 .SHORT TERM...FOR TNGT...A WEAK DISTURBANCE EMBEDDED IN THE FLOW WILL SHIFT E OF THE AREA WITH SUBSIDENCE DCRG THE LGT SNOW IN THE MTNS THIS EVENING. THE FLOW ALOFT WILL INCREASE FM THE SOUTHWEST AFTER MIDNIGHT...WITH MOISTURE INCRG OVER WRN CO LATE. AS FOR THE FRONT RANGE AND ADJACENT PLAINS...SPATIAL CROSS-SECTIONS CONTINUE TO INDICATE THE PRESENCE OF A MOUNTAIN WAVE OVERNIGHT. WITH THIS IN MIND OVERNIGHT MINS WILL AGAIN BE MILD. WARMEST READINGS WILL AGAIN BE NEAR THE FOOTHILLS. AMS APPEARS DRIER ALOFT SO SHUD NOT HAVE TO WORRY ABOUT WAVE CLOUD DVLPMNT UNTIL LATE. WIND AND SNOW WL BE A CONCERN FOR THE MTNS AND FOOTHILLS ON SATURDAY. THE MDLS CONTINUE TO SHOW AN INCREASING SWLY FLOW WITH A 130+ KT JET CLIPPING NWRN CO TOWARD 00Z SUNDAY. INITIALLY WIND WL HAVE MORE OF A MTN WAVE COMPONENT TO IT...THEN IT BREAKS DOWN IN THE AFTN AS THE SHEAR INCREASES WITH THE PASSAGE OF THE JET MAX. NAM SPATIAL CROSS- SECTIONS CONTINUE TO GENERATE STG CROSS-MTN WIND COMPONENT FOR SATURDAY. WL NOT BUY OFF ON THE MAGNITUDE OF THE WIND ENTIRELY... BUT IT WILL STILL BE PRETTY STRONG. WL KEEP STGR GUSTS JUST UNDER HIGH WIND CRITERIA. THE STRONGEST WINDS WILL LIKLEY OCCUR IN THE MRNG/ERLY AFTN. SNOW WILL BE INCRG AS WELL...BUT SWLY FLOW AT 700 MB WILL INITIALLY FAVOR ZONE 31. QG VERTICAL VELOCITES ARE NOT VERY FVBL FOR SNOW INITIALLY EITHER. DURING THE AFTN HOWEVER...GOOD MID LVL COLD AIR ADVECTION DVLPS WITH THE PASSAGE OF THE JET MAX. SOME CONVECTIVE POTENTIAL INSTBY PRESENT IN THE CROSS-SECTIONS AS WELL ACRS NWRN CO...SO SOME LOCALLY HEAVIER BANDS OF SNOW ARE POSSIBLE. WL HOIST TWO HIGHLIGHTS...A WINTER STORM WARNING FOR ZONE 31 SATURDAY...AND A SNOW AND BLOWING SNOW ADVISY FOR ZONES 33 AND 34. MAIN CONCERN INITALLY WILL BE THE WIND SATURDAY MORNING... WITH THE SNOW EXPECTED TO INCREASE DURING THE AFTN AND INTO THE THIRD PERIOD. .LONG TERM...SNOW AND WINDS WILL SLOWLY DECREASE SATURDAY NIGHT AS FLOW ALOFT DECREASES AND SLIGHTLY DRIER AIR WORKS INTO THE AREA. EXPECT A BRIEF BREAK FROM THE SNOW IN THE MOUNTAINS SUNDAY MORNING BEFORE IT PICKS UP AGAIN SUNDAY AFTERNOON AS THE NEXT WAVE APPROACHES. EXPECT ANOTHER GOOD SHOT OF SNOW FOR THE MOUNTAINS LATE SUNDAY AND MONDAY. HIGHLIGHTS MAY AGAIN BE NEEDED FOR THIS SYSTEM. THE UPPER LEVEL TROUGH WILL SWING ACROSS THE STATE MONDAY. AT THE SURFACE...A LOW WILL FORM OVER KANSAS MONDAY AND SWEEP A COLD FRONT THROUGH EASTERN COLORADO. THERE WILL BE A DECENT CHANCE FOR SNOW ACROSS THE PLAINS AND THE DENVER METRO AREA MONDAY AND MONDAY EVENING. STILL SOME DISAGREEMENT WITH THE MODELS AND WILL KEEP POPS IN THE 30% TO 40% RANGE UNTIL THE MODELS COME INTO BETTER AGREEMENT. UPPER LEVEL RIDGING WILL BRING DRIER BUT STILL COOL CONDITIONS FOR TUESDAY. FROM WEDNESDAY THROUGH FRIDAY FLOW ALOFT BECOMES WEST TO NORTHWESTERLY. THE TIMING OF THE WAVES BECOME DIFFICULT THIS FAR OUT AND WILL KEEP POPS ON THE LOW SIDE. THERE WILL BE ENOUGH MOISTURE IN THIS FLOW TO KEEP SCATTERED POPS IN THE MOUNTAINS THOUGH. FOR THE PLAINS THINGS APPEAR DRY...THOUGH A SYSTEM MAY AFFECT THE AREA SOMETIME BETWEEN WEDNESDAY AND FRIDAY. .AVIATION...VFR CONDITIONS THORUGH THE PERIOD. WSWLY WINDS THIS AFTN WILL BECOME SSWLY AFTER 01Z WITH A STEADY WIND OVERNIGHT. THE WIND WILL AGAIN BECOME MORE WLY AFTER 15Z SATURDAY. .BOU WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FM 6 AM MST SAT MRNG TO 6AM MST SUN MRNG FOR ZONE 31. SNOW AND BLOWING SNOW ADVSY FM 6 AM MST SAT MRNG TO 6 AM MST SUN MRNG FOR ZONES 33 AND 34. && COOPER/MEIER
Hazardous weather outlook, Jan 4, 10:59 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1059 AM MST FRI JAN 04 2008 COZ030>051-051300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MST FRI JAN 04 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN INCREASING SOUTHWESTERLY FLOW ALOFT WILL OCCUR AHEAD OF THE NEXT APPROACHING STORM SYSTEM. THERE WILL BE SOME SNOW SHOWERS IN THE MOUNTAINS WEST OF THE CONTINENTAL DIVIDE...ALONG WITH GUSTY WINDS ABOVE TIMBERLINE. SPORADIC GUSTY WINDS WILL ALSO OCCUR IN THE FOOTHILLS AND ADJACENT PLAINS AREAS. OTHERWISE CONTINUED DRY AND MILD CONDITIONS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL START EARLY SATURDAY IN THE MOUNTAINS AND CONTINUE THROUGH SATURDAY NIGHT. SNOW AND GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW SATURDAY AND SATURDAY NIGHT. SNOW ACCUMULATIONS OF 5 TO 10 INCHES IS EXPECTED IN THE MOUNTAINS WITH 8 TO 16 INCHES LIKELY IN THE PARK RANGE MOUNTAINS OF WESTERN JACKSON COUNTY. ANOTHER ROUND OF SNOW WILL HIT THE MOUNTAINS SUNDAY AND MONDAY. SIGNIFICANT ACCUMULATIONS APPEAR LIKELY AGAIN MONDAY AFTERNOON IN THE MOUNTAINS...WITH THE BEST CHANCE ON WEST FACING SLOPES. A COLD FRONT WILL PASS THROUGH THE THE PLAINS MONDAY BRINGING COOLER TEMPERATURES AND A CHANCE OF SNOW. DRY CONDITIONS ARE EXPECTED FOR THE MIDDLE PART OF NEXT WEEK AS AN UPPER LEVEL RIDGE DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/MEIER
Nearby
High Wind Warnings in Colorado, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.